Advertisement

Reactions Weekly

, Volume 1781, Issue 1, pp 170–170 | Cite as

Foscarnet/letermovir

Various toxicities and development of drug resistance in Cytomegalovirus infection: case report
Case report
  • 14 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A woman in her late 50s developed renal impairment, leucopenia, hypomagnesaemia and anaemia during treatment with foscarnet for Cytomegalovirus (CMV) infection. Additionally, she developed drug resistance to off-label letermovir, which she was receiving for for CMV prophylaxis.

The woman who experienced episodes of CMV retinitis and colitis, was referred for the evaluation of a presumed primary immunodeficiency at the age of 52 years. Over the next two years, she experienced several episodes of CMV end-organ disease and CMV reactivations. She started receiving ganciclovir; however, ganciclovir therapy was unresponsive and the CMV retinitis and CMV colitis relapsed. Her therapy was switched to IV foscarnet [dosage not stated]. Over the next 18 months, she received foscarnet...

Reference

  1. Popping S, et al. Emergence and Persistence of Letermovir-Resistant Cytomegalovirus in a Patient with Primary Immunodeficiency. Open Forum Infectious Diseases 6: No. 9, Sep 2019. Available from: URL: http://doi.org/10.1093/ofid/ofz375 - Netherlands

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations